Alert archive / Colorado / Wind Advisories in 2014

Wind Advisory 7, NWS Grand Junction, CO

April 28, 20144 counties in Colorado

NWS Grand Junction, CO issued this wind advisory at Apr 28, 2014, 10:27 AM MDT for 4 counties in Colorado. It took effect at Apr 28, 2014, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 10:27 AM MDT (16:27 UTC)
In effect from
Apr 28, 2014, 12:00 PM MDT
Expired
Apr 28, 2014, 8:46 PM MDT
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 4.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1704 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WWUS75 KGJT 281627
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1027 AM MDT MON APR 28 2014

COZ021-290030-
/O.NEW.KGJT.WI.Y.0007.140428T1800Z-140429T0300Z/
/O.CON.KGJT.FZ.A.0002.140429T0600Z-140429T1500Z/
FOUR CORNERS/UPPER DOLORES RIVER-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS
1027 AM MDT MON APR 28 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING WITH
  THE HIGHEST WINDS EXPECTED THIS AFTERNOON UNTIL NEAR SUNSET.
  TEMPERATURES BELOW FREEZING ARE POSSIBLE AFTER MIDNIGHT WITH THE
  COLDEST TEMPERATURES POSSIBLY OCCURRING BETWEEN 5 AM AND 7 AM
  MDT.

* WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH...MAINLY ALONG
  AND WEST OF HIGHWAY 491.

* VISIBILITY...MAY BE REDUCED TO UNDER 5 MILES IN BLOWING DUST. 

* TEMPERATURE...TEMPERATURES MAY DROP INTO THE MID TO UPPER 20S 
  ACROSS THE AREA...ESPECIALLY DRAINAGES AND LOW LYING AREAS. 

* IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE 
  BUDS ON BLOSSOMING TREES AND PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ022-290030-
/O.NEW.KGJT.WI.Y.0007.140428T1800Z-140429T0300Z/
ANIMAS RIVER BASIN-
INCLUDING THE CITIES OF...DURANGO...BAYFIELD...IGNACIO
1027 AM MDT MON APR 28 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING WITH
  THE HIGHEST WINDS EXPECTED THIS AFTERNOON UNTIL NEAR SUNSET.

* WINDS...25 TO 25 MPH WITH GUSTS NEAR 50 MPH THIS AFTERNOON. 

* VISIBILITY...MAY BE REDUCED TO A UNDER 5 MILES IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ006-007-011-020-290030-
/O.CON.KGJT.FZ.A.0002.140429T0600Z-140429T1500Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GATEWAY...NUCLA
1027 AM MDT MON APR 28 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

* TIMING...THE COLDEST TEMPERATURES ARE EXPECTED BETWEEN 5 AM 
  AND 7 AM MDT. 

* TEMPERATURE...TEMPERATURES MAY DROP INTO THE UPPER 20S ACROSS 
  THE AREA...ESPECIALLY DRAINAGES AND LOW LYING AREAS. 

* IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE 
  BUDS ON BLOSSOMING TREES AND PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
684 
WWUS75 KGJT 282028
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
228 PM MDT MON APR 28 2014


COZ021-290430-
/O.UPG.KGJT.FZ.A.0002.140429T0600Z-140429T1500Z/
/O.NEW.KGJT.FZ.W.0004.140429T0600Z-140429T1600Z/
/O.CON.KGJT.WI.Y.0007.000000T0000Z-140429T0300Z/
FOUR CORNERS/UPPER DOLORES RIVER-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS
228 PM MDT MON APR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL CONTINUE THROUGH SUNSET ACROSS SOUTHWEST
  COLORADO. TEMPERATURES BELOW FREEZING ARE POSSIBLE AFTER
  MIDNIGHT WITH THE COLDEST TEMPERATURES OCCURRING BETWEEN 5 AM
  AND 8 AM MDT.

* WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH...MAINLY
  ALONG AND EAST OF HIGHWAY 491.

* VISIBILITY...MAY BE REDUCED TO UNDER 5 MILES IN BLOWING DUST.

* TEMPERATURE...TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S
  ACROSS THE AREA...ESPECIALLY DRAINAGES AND LOW LYING AREAS.

* IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE 
  BUDS ON BLOSSOMING TREES AND PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ006-007-011-020-290430-
/O.UPG.KGJT.FZ.A.0002.140429T0600Z-140429T1500Z/
/O.NEW.KGJT.FZ.W.0004.140429T0600Z-140429T1600Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GATEWAY...NUCLA
228 PM MDT MON APR 28 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE COLDEST TEMPERATURES ARE EXPECTED BETWEEN 5 AM 
  AND 7 AM MDT. 

* TEMPERATURE...TEMPERATURES WILL DROP INTO THE UPPER 20S ACROSS
  THE AREA...ESPECIALLY DRAINAGES AND LOW LYING AREAS.

* IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE 
  BUDS ON BLOSSOMING TREES AND PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

UTZ027-290430-
/O.NEW.KGJT.FZ.W.0004.140429T0600Z-140429T1600Z/
ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
228 PM MDT MON APR 28 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT TUESDAY. 

* TIMING...TEMPERATURES WILL DIP BELOW THE FREEZING MARK AFTER
  MIDNIGHT WITH THE COLDEST READINGS BETWEEN 5AM AND 8AM MDT.

* TEMPERATURE...LOWS IN THE UPPER 20S TO NEAR 30. 

* IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE 
  BUDS ON BLOSSOMING TREES AND PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ022-290300-
/O.CON.KGJT.WI.Y.0007.000000T0000Z-140429T0300Z/
ANIMAS RIVER BASIN-
INCLUDING THE CITIES OF...DURANGO...BAYFIELD...IGNACIO
228 PM MDT MON APR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...STRONG WINDS WILL CONTINUE TO AFFECT THE AREA THROUGH
  SUNSET. 

* WINDS...25 TO 25 MPH WITH GUSTS NEAR 50 MPH THIS AFTERNOON.

* VISIBILITY...MAY BE REDUCED TO A UNDER 5 MILES IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
194 
WWUS75 KGJT 290246
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
846 PM MDT MON APR 28 2014

COZ021-291100-
/O.CAN.KGJT.WI.Y.0007.000000T0000Z-140429T0300Z/
/O.CON.KGJT.FZ.W.0004.140429T0600Z-140429T1600Z/
FOUR CORNERS/UPPER DOLORES RIVER-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS
846 PM MDT MON APR 28 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY. 

* TIMING...TEMPERATURES BELOW FREEZING ARE POSSIBLE AFTER
  MIDNIGHT WITH THE COLDEST TEMPERATURES OCCURRING BETWEEN 5 AM
  AND 8 AM MDT.

* TEMPERATURE...TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S 
  ACROSS THE AREA...ESPECIALLY DRAINAGES AND LOW LYING AREAS. 

* IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE BUDS
  ON BLOSSOMING TREES AND PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ022-290400-
/O.CAN.KGJT.WI.Y.0007.000000T0000Z-140429T0300Z/
ANIMAS RIVER BASIN-
INCLUDING THE CITIES OF...DURANGO...BAYFIELD...IGNACIO
846 PM MDT MON APR 28 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY. 

PEAK WIND GUSTS EXCEEDING 45 MPH WAS OBSERVED DURING THE LATE
AFTERNOON HOURS. THE GUSTY WINDS HAVE SUBSIDED A BIT AND THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

COZ006-007-011-020-UTZ027-291100-
/O.CON.KGJT.FZ.W.0004.140429T0600Z-140429T1600Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GATEWAY...NUCLA...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
846 PM MDT MON APR 28 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT TUESDAY...

* TIMING...TEMPERATURES WILL DIP BELOW THE FREEZING MARK AFTER 
  MIDNIGHT WITH THE COLDEST READINGS BETWEEN 5AM AND 8AM MDT. 

* TEMPERATURE...LOWS IN THE UPPER 20S TO NEAR 30.

* IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE 
  BUDS ON BLOSSOMING TREES AND PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 28, 8:47 AM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 28, 8:47 AM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
847 AM MDT MON APR 28 2014

.UPDATE...
ISSUED AT 847 AM MDT MON APR 28 2014

ANOTHER WAVE MOVING THROUGH THE NORTHWEST FLOW THIS MORNING IS
KEEPING SNOW GOING OVER THE CENTRAL MOUNTAINS...WITH IMPACTS
TO TRAVEL AT VAIL PASS. HAVE DECIDED TO PUSH THE WINTER HEADLINES
FARTHER IN TIME FOR THIS AREA WITH TRAVEL RESTRICTIONS STILL IN
PLACE. A COMBINATION OF WINDS AND SNOW SHOWERS WILL CONTINUE
TO CAUSE PROBLEMS THROUGH AT LEAST THIS MORNING ABOVE 9500 FEET
AND WILL RE-EVALUATE WEB CAMS AND ROADS BY NOON.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 430 AM MDT MON APR 28 2014

MOIST NORTHWEST FLOW CONTINUED ACROSS THE AREA OVERNIGHT AND WILL
PERSIST TODAY AS SATURDAY/S STORM LINGERS OVER THE CENTRAL
PLAINS. SNOW CONTINUED OVER NORTHEAST UTAH AND MOST WESTERN
COLORADO MOUNTAINS DUE TO OROGRAPHIC LIFT IN AN ENVIRONMENT WITH
RELATIVELY STEEP LAPSE RATES. WEB CAMS INDICATED SNOW AND BLOWING
SNOW OVER VAIL PASS EARLY THIS MORNING WHICH...GIVEN REGIME
DESCRIBED PREVIOUSLY...IS UNLIKELY TO END BEFORE SUNRISE.
THEREFORE...WILL CONTINUE WINTER STORM WARNING FOR THIS AREA AND
EXTEND THROUGH 9 AM.

WHILE SNOW WILL CONTINUE PERIODICALLY OVER COLORADO/S HIGHER
TERRAIN TODAY...MOST VALLEYS WILL MORE LIKELY REMAIN DRY WITH THE
EXCEPTION BEING THE HIGHER VALLEYS OF NORTHERN AND CENTRAL
COLORADO. BREEZY TO WINDY CONDITIONS WILL DEVELOP AGAIN LATE THIS
MORNING...CONTINUING INTO THE EARLY EVENING WITH DECENT GRADIENT
ALOFT AND AT THE SURFACE...ESPECIALLY SOUTH. KDRO EXPERIENCED
STRONG WINDS YESTERDAY AND SHOULD BE WINDY AGAIN TODAY WITH
SIMILAR ISOHYPSE AT 7H. FEEL WINDS WILL REMAIN A BIT BELOW
CRITERIA SO WILL HOLD OFF ISSUING WIND ADVISORY WITH THIS PACKAGE
BUT ENCOURAGE DAY SHIFT TO REASSESS WITH 12Z MODEL RUNS.

TEMPERATURES WILL BE COOL FOR THIS TIME OF YEAR...RUNNING AROUND
10 TO 15 DEGREES BELOW NORMAL.

THE FORECAST AREA WILL CONTINUE TO SIT BETWEEN A STRONG LOW
PRESSURE TROUGH OVER THE MID-SECTION OF THE CONUS...AND HIGH
PRESSURE BUILDING ALONG THE WEST COAST. THEREFORE A COOL AND
SOMEWHAT UNSETTLED NORTHWEST FLOW THIS EVENING WILL BECOME MORE
NORTHERLY ON TUESDAY. MOUNTAIN SHOWERS WILL DIMINISH THIS EVENING
AS A WEAK EMBEDDED WAVE SHIFTS TO THE SOUTHEAST AND DAYTIME
HEATING ENDS. ALSO DRIER AIR WILL BEGIN TO MOVE IN WITH BETTER
CLEARING EXPECTED...ESPECIALLY IN THE SOUTH AND WEST.

IN THIS COOLER AND DRIER AIR MASS...TEMPERATURES TONIGHT WILL
AGAIN FALL WELL BELOW NORMAL. IN FACT OVERNIGHT LOWS SHOULD DROP
A COUPLE DEGREES LOWER THAN THIS MORNING/S READINGS...POSSIBLY
DIPPING BELOW FREEZING IN THE LOWER WEST-CENTRAL AND SOUTHWEST CO
VALLEYS WHERE THE GROWING SEASON HAS ALREADY BEGUN. THEREFORE WILL
GO AHEAD AND PUT OUT A FREEZE WATCH FOR THE I-70 CORRIDOR FROM
SILT TO THE CO/UT BORDER...AND THE CENTRAL GUNNISON AND
UNCOMPAHGRE RIVER BASINS...THE PARADOX VALLEY...AND SOUTHWEST CO.

SOME OROGRAPHIC SHOWERS WILL PERSIST THROUGH TUESDAY IN THE
NORTHERN MOUNTAINS. FORECAST SOUNDINGS OVER NORTHWEST CO SHOW A
LAYER OF MOISTURE COINCIDING WITH THE FAVORED DENDRITIC
REGION. AND THIS LAYER WILL BE NEAR MOUNTAIN TOP LEVEL. TUESDAY
WILL REMAIN COOL...BUT A LITTLE MORE SUNSHINE ACROSS MUCH OF THE
AREA WILL RESULT IN A SLIGHT WARMING OVER TODAY.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 430 AM MDT MON APR 28 2014

A MOIST NORTH FLOW WILL PERSIST OVER THE AREA TUE NIGHT AND
WED...WITH ANOTHER WEAK WAVE SKIMMING FROM NORTH TO SOUTH ALONG
OUR EASTERN EDGE. THEREFORE SOME SHOWERS WILL REMAIN ALONG THE
DIVIDE THROUGH WEDNESDAY. OVERNIGHT LOW TEMPERATURES TUESDAY
NIGHT WILL WARM SLIGHTLY...WITH WEDNESDAY/S HIGHS CONTINUING THE
SLOW CREEP UPWARDS.

MOISTURE FINALLY DIMINISHES WEDNESDAY NIGHT AS THE NORTHERN PLAINS
LOW PRESSURE SYSTEM SLOWLY EASES EASTWARD. DRY NORTHWEST FLOW
SETTLES OVER THE AREA THROUGH THE REMAINDER OF THE WEEK. FLOW
VEERS TO THE WEST AS A TROUGH MOVES OVER THE PACIFIC NORTHWEST
THIS WEEKEND. AS MENTIONED IN PREVIOUS DISCUSSIONS TEMPERATURES
WILL CONTINUE TO MODERATE TO NEAR NORMAL BY FRIDAY THEN THE MORE
ZONAL FLOW ALLOWS TEMPERATURES TO RISE SEVERAL DEGREES ABOVE
NORMAL.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 430 AM MDT MON APR 28 2014

PERIODIC SNOW SHOWERS WILL CONTINUE OVER THE COLORADO MOUNTAINS
AND THE MOUNTAINS OF NORTHEAST UTAH THROUGH THE NEXT 24 HOURS
RESULTING IN MOUNTAIN OBSCURATION. AIRPORTS EAST OF A KCAG-KRIL-
30W KGUC LINE FACE A 30 TO 50 PERCENT CHANCE OF EXPERIENCING BRIEF
RAIN SHOWERS FROM 18Z TO 03Z RESULTING IN SHORT LIVED MVFR VSBY
AND CIGS. AIRPORTS ACROSS THE REMAINDER OF THE FORECAST AREA WILL
CONTINUE TO HAVE VFR CONDITIONS. STRONG NORTHWEST WINDS WILL
RESULT IN SIGNIFICANT TURBULENCE...ESPECIALLY TO THE LEA OF
MOUNTAIN PEAKS AND RIDGES FROM 15Z THROUGH 04Z/TUESDAY.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     COZ006-007-011-020-021.

     WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ010.

UT...NONE.
&&

UPDATE...15
SHORT TERM...NL/EH
LONG TERM...EH/NL
AVIATION...NL
Hazardous weather outlook, Apr 28, 5:42 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
542 AM MDT MON APR 28 2014

COZ001>014-017>023-UTZ022>025-027>029-291145-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
542 AM MDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW WILL CONTINUE OVER THE MOUNTAINS TODAY BRINGING
ADDITIONAL ACCUMULATIONS FROM 1 TO 3 INCHES WITH LOCALLY HIGHER
AMOUNTS ON FAVORABLE NORTHWEST FACING SLOPES. BREEZY TO WINDY
CONDITIONS WILL DEVELOP LATE THIS MORNING AND WILL CONTINUE
THROUGH THE AFTERNOON...ESPECIALLY ACROSS THE SOUTH.

MOUNTAIN SNOW SHOWERS WILL DIMINISH THIS EVENING. BY LATE TONIGHT
ANY LINGERING SNOW WILL MOSTLY BE LIMITED TO THE NORTHERN DIVIDE
FROM THE VAIL VICINITY NORTHWARD. ALSO...OVERNIGHT LOW
TEMPERATURES MAY DROP BELOW FREEZING IN THE LOWER VALLEYS OF WEST-
CENTRAL AND SOUTHWEST COLORADO WHERE THE GROWING SEASON HAS BEGUN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR SNOW SHOWERS WILL PERSIST ALONG CONTINENTAL
DIVIDE...FAVORING NORTH FACING SLOPES AND DRAINAGES IN THE
VICINITY OF VAIL PASS AND NORTHWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NL/EH

In the hours before

Local storm report, Apr 28, 5:44 AM MDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
544 AM MDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HEAVY SNOW       RED MOUNTAIN PASS       37.90N 107.70W
04/28/2014  E6.5 INCH        OURAY              CO   CAIC

            24 HOUR SNOWFALL

&&

EVENT NUMBER GJT1401070

DC
Local storm report, Apr 28, 5:45 AM MDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     SNOW             SILVERTON               37.81N 107.66W
04/28/2014  E2.5 INCH        SAN JUAN           CO   CAIC

            24 HOUR SNOWFALL

&&

EVENT NUMBER GJT1401071

DC

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:30 AM MDTFreeze WatchGJTDelta, Dolores, Garfield, Gunnison, Mesa, Montezuma and 2 more10 hr
Apr 28, 2:28 PM MDTFreeze WarningGJTDelta, Dolores, Garfield, Gunnison, Mesa, Montezuma and 2 more18 hr

Nearby

Wind Advisories in Colorado, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.